Title

Efficient Estimation of the Weibull Shape Parameter Based on a Modified Profile Likelihood

Publication Type

Journal Article

Publication Date

2003

Abstract

The maximum likelihood estimator of the Weibull shape parameter can be very biased. An estimator based on the modified profile likelihood is proposed and its properties are studied. It is shown that the new estimator is almost unbiased with relative bias being less than 1% in most of situations, and it is much more efficient than the regular MLE. The smaller the sample or the heavier of the censoring, the more efficient is the new estimator relative to the regular MLE.

Discipline

Econometrics

Research Areas

Econometrics

Publication

Journal of Statistical Computation and Simulation

Volume

73

Issue

2

First Page

115

Last Page

123

ISSN

0094-9655

Publisher

Taylor and Francis

Additional URL

http://search.ebscohost.com/login.aspx?direct=true&db=aph&AN=9080404&site=ehost-live

This document is currently not available here.

Share

COinS